Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS Tucson, AZ

August 25, 2025Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 25, 2025, 4:40 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2025, 4:40 PM MST (23:40 UTC)
Expired
Aug 25, 2025, 6:55 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:30 PM MSTFLASH FLOOD2 N Red Rock, AZSocial media video of cars stuck in flooded waters on frontage road along Interstate-10 north of Red Rock.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WGUS55 KTWC 252340
FFWTWC
AZC019-021-260245-
/O.NEW.KTWC.FF.W.0041.250825T2340Z-250826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
440 PM MST Mon Aug 25 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  North Central Pima County in southeastern Arizona...
  South Central Pinal County in southeastern Arizona...

* Until 745 PM MST.

* At 440 PM MST, gauge reports in Red Rock and Marana indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1.5 and 2 inches of rain have fallen. Additional rainfall amounts 
  of 0.5 to 1 inch are possible in the warned area. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Marana, Avra Valley, Pinal Airpark, Picacho Peak State Park, 
  Picture Rocks, Red Rock and Dove Mountain.

This includes Interstate 10 between mile markers 217 and 241.

This includes the following Flash Flood Prone Locations...
Sasco Rd at Santa Cruz Wash, Park Link Dr between I-10 and HWY 79 
and Twin Peaks Rd between Sanders and Sandario.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3250 11149 3255 11152 3270 11142 3274 11126
      3273 11123 3249 11106 3242 11113 3236 11126
      3240 11143

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CLP
1 follow-up statement
284 
WGUS75 KTWC 260155
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
655 PM MST Mon Aug 25 2025

AZC019-021-260205-
/O.CAN.KTWC.FF.W.0041.000000T0000Z-250826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
655 PM MST Mon Aug 25 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL PIMA AND SOUTH 
CENTRAL PINAL COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3250 11149 3255 11152 3270 11142 3274 11126
      3273 11123 3249 11106 3242 11113 3236 11126
      3240 11143

$$

AWH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:42 PM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 25, 2:42 PM MST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
242 PM MST Mon Aug 25 2025

.SYNOPSIS...Expect daily chances for showers and thunderstorms
with day to day variability on coverage and intensity through mid
week with a drying trend later in the week. Above normal
temperatures through today then trending down to slightly below
normal Tuesday through Thursday.

&&

.UPDATE...Quick update to extend timing of Pinal/eastern portions
of Pima county Blowing Dust Advisory until 7 PM MST. Warn-on-
Forecast System severe wind probabilities have been highlighting a
strong to severe wind potential from northwest of Tucson through
Pinal county from just before 23Z through at least 00Z this
evening, potentially latching on to a risk of blowing dust along
the Interstate 10 corridor. That said, current satellite picture
does show increasing anvil cover the Tucson metro, which adds some
uncertainty in strongest thunderstorm potential later this
afternoon and early evening. To be on the safe side however, the
current Blowing Dust Advisory was extended in time until 7 PM to
cover this potential and somewhat later timing.

&&

.PREV DISCUSSION... /issued 1231 PM MST Mon Aug 25 2025/ Showers
and thunderstorms are starting to develop right on schedule across
Santa Cruz County. The 18Z KTWC sounding came in with a PWAT of
1.43 inches and modest instability and just a bit of a cap to work
through. PWATs generally range from 1.2 inch to 1.7 inch range
from Tucson westward, while drier air is hanging on east of Tucson
across Graham/Greenlee/Cochise Counties where PWATs are around
0.8 to 1.2 inches. The convection now developing will quickly
expand to the north and west through the afternoon. Convection
will be aided by divergence out ahead of an upper level trough
over Sonora. MLCAPE values of 1000-1500 J/KG with DCAPE of around
1000-1300 J/KG. While individual storm motions will be around 15
kts to the west and northwest, 20-25 kts of 0-6km bulk shear will
help support multi-cellular storms and development of a larger
cold pool capable of producing strong outflow winds. As additional
moisture continues to feed in today, flash flooding is a threat
as well, especially with merging cells/clusters. A Flash Flood
Watch from Tucson westward and a Blowing Dust Advisory are in
effect this afternoon into early evening. Meanwhile, for
Graham/Greenlee/Cochise Counties, given the drier air mass in
those locales, thunderstorm activity will not be nearly as
widespread. While the main cluster of storms should exit our area
this evening, we can't rule out a few lingering showers overnight.

The flow will be more southerly on Tuesday compared to today with
still some semblance of mid level troughing just to our south. If
the forecast remains on target for today, much of the central and
western portions of our forecast area will be worked over with the
potential for showers and a few embedded thunderstorms while the
focus for deeper convection will be from Tucson eastward into
Graham/Greenlee/Cochise Counties which won't see as much activity
today. Temperatures will drop to around 3 to 6 degrees below normal
Tuesday.

As the flow becomes more southwesterly Wednesday with the
subtropical high slipping to our southeast, that will promote a
drying trend compared to today and Tuesday with contined below
normal temperatures. This southwest flow will continue Thursday and
Friday, though we'll have to watch for any additional mid level
moisture increase off of TS Juliette well to the west of Baja. The
best chances for showers and thunderstorms is expected to remain to
the south and east of Tucson Thursday into the weekend. By late in
the weekend, the flow tries to become more southerly to
southeasterly again and this could help expand precipitation chances
further west but confidence is low. Temperatures will warm back up
to near or slightly above normal levels Friday through the weekend.

&&

.AVIATION...Valid through 27/00Z.
SCT-BKN 9k-12k ft AGL. Widely scattered SHRA/TSRA from KOLS/KTUS
westward moving NW/W now thru 26/03Z. Expect gusty and erratic winds
with any TSRA outflow with possible BLDU reducing visibilities to
1/4-1 mile. SFC winds will generally be E-SE less than 12 kts from
26/03Z thru 26/19Z. Otherwise, sfc winds mainly WLY/NWLY with the
exception of locales near the NM border. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Expect daily chances for rain showers and
thunderstorms through mid week with diminishing chances later in the
week into next weekend. Temperatures will be running near to
slightly below normal this week. Winds will generally remain less
than 15 mph with the afternoon gustiness this week. Min RHs will be
30-40 percent in the low elevations and 40-60 percent in the
mountains through Thursday then Min RHs drop to 15-25 percent in the
low elevations and 20-35 percent in the mountains through the
weekend.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Blowing Dust Advisory until 7 PM MST this evening for AZZ502-504-
505.

Flood Watch until 7 PM MST this evening for AZZ501>505-514-515.

Blowing Dust Advisory until 7 PM MST this evening for AZZ501.

&&

Update...Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Aug 25, 3:56 PM MST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
356 PM MST Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Tstm Wnd Gst     2 N Marana              32.44N 111.18W
08/25/2025  M62 MPH          Pima               AZ   Mesonet

            Mesonet station gusted to 62 mph.

&&

JVT
Local storm report, Aug 25, 4:10 PM MST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
410 PM MST Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Dmg     3 NNW Marana            32.45N 111.19W
08/25/2025                   Pima               AZ   Fire Dept/Rescue

            Partial roof blown off home near I-10 and
            Barnett Rd.

&&
Local storm report, Aug 25, 4:22 PM MST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
422 PM MST Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     Dust Storm       2 NW Santa Rosa         32.36N 112.06W
08/25/2025                   Pima               AZ   Public

            Video on social media showing dust storm
            moving north to northeastward with reduced
            viabilities.

&&

JVT
Local storm report, Aug 25, 4:26 PM MST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
426 PM MST Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Dust Storm       3 SE Eloy               32.72N 111.51W
08/25/2025                   Pinal              AZ   Public

            Video of dust storm on social media moving
            along Interstate 10 northward to
            northwestward.

&&

JVT

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:09 AM MSTSevere Thunderstorm WarningTWCPima36 min
Aug 25, 2:35 AM MSTFlood WatchTWCPima, Pinal, Santa Cruz16 hr
Aug 25, 2:39 AM MSTBlowing Dust AdvisoryTWCPima, Pinal16 hr
Aug 25, 2:43 AM MSTSevere Thunderstorm WarningTWCPima32 min
Aug 25, 12:41 PM MSTSevere Thunderstorm WarningTWCSanta Cruz49 min
Aug 25, 1:11 PM MSTSevere Thunderstorm WarningTWCSanta Cruz49 min
Aug 25, 1:18 PM MSTSevere Thunderstorm WarningTWCPima42 min
Aug 25, 1:44 PM MSTSevere Thunderstorm WarningTWCPima46 min
Aug 25, 1:58 PM MSTSevere Thunderstorm WarningTWCPima47 min
Aug 25, 2:09 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz117 min
Aug 25, 2:24 PM MSTSevere Thunderstorm WarningTWCPima31 min
Aug 25, 2:34 PM MSTSevere Thunderstorm WarningTWCPima41 min
Aug 25, 2:36 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Aug 25, 3:36 PM MSTDust Storm WarningTWCPima, Pinal84 min
Aug 25, 3:37 PM MSTSevere Thunderstorm WarningTWCPima, Pinal38 min
Aug 25, 4:08 PM MSTSevere Thunderstorm WarningTWCPinal52 min
Aug 25, 4:27 PM MSTAreal Flood AdvisoryTWCPima, Pinal13 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.